Title

The local index formula in semifinite Von Neumann algebras I: spectral flow

RIS ID

77520

Publication Details

Carey, A. L., Phillips, J., Rennie, A. & Sukochev, F. A. (2006). The local index formula in semifinite Von Neumann algebras I: spectral flow. Advances in Mathematics, 202 (2), 451-516.

Abstract

We generalise the local index formula of Connes and Moscovici to the case of spectral triples for a ∗-subalgebra A of a general semifinite von Neumann algebra. In this setting it gives a formula for spectral flow along a path joining an unbounded self-adjoint Breuer-Fredholm operator, affiliated to the von Neumann algebra, to a unitarily equivalent operator. Our proof is novel even in the setting of the original theorem and relies on the introduction of a function valued cocycle which is 'almost' a (b,B)-cocycle in the cyclic cohomology of A.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1016/j.aim.2005.03.011